MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 816572
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the centrifugal motor stopped working in the middle of the case and the team had to hand crank for three minutes and then the heart lung machine (hlm) was switched out for another machine.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences of the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) could not duplicate the reported complaint.A review of the data log indicated that the system was behaving as expected, and no issues were found.There was an air bubble detector (abd) alarm that went off, and the safety connections caused the centrifugal motor to stop.The abd alarm was not cleared until the case ended (and the system was swapped out), thus the centrifugal was unable to start while the abd alarm was still active.The centrifugal system, flow sensor, and abd successfully passed testing.The unit operated to the manufacturer's specifications.The part number (pn), serial number (sn), and udi of the abd are: pn: 5773, sn: (b)(6), udi: (b)(4).
 
Event or Problem Description
Per clinical review: on 28jul2025, the team at the user facility experienced a problem with their centrifugal controller unit (ccu) during cardiopulmonary bypass whereby the centrifugal motor stopped working.As a result, a hand crank was used for approximately 3 minutes, ultimately changed out for a different system.The data logs indicated that the system was behaving as expected.There was an air bubble detector (abd) alarm that went off, and the safety connections caused the centrifugal motor to stop as configured.The abd alarm wasn¿t cleared until the case ended (and system was swapped out), and thus the centrifugal motor was unable to start while the abd alarm was active.There was no delay, no blood loss, and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Updated blocks: b1, b2, and b5.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint could not be confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key22854048
Report Number1828100-2025-00204
Device Sequence Number11866939
Product Code DTQ
UDI-Device Identifier00886799001387
UDI-Public(01)00886799001387(11)210419
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K221895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number816572
Device Catalogue Number816572
Device Lot Number1928
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer10/07/2025
12/23/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date10/28/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown